# SDR CA980422011

- Difficulty date: April 13, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: 310960701
- Condition: Spalled
- Location: Gearbox
- Part time: 16,588 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) REDUCTION GEARBOX (RGB) WAS SENT FOR INVESTIGATION AND REPAIR AFTER THE OPERATOR REPORTED THE RGB WAS MAKING METAL. THE RGB WAS DISASSEMBLED AND THE CAUSE OF THE METAL CONTAMINATION WAS FOUND TO BE THE SPALLING OF THE FIRST STAGE HELICAL GEARS.  THE SPALLING PATTERN SEEN ON THE GEAR TEETH WAS TYPICAL OF EXCESSIVE WEAR.  THIS WAS A VERY HIGH TIME RGB (16587.6 HOURS) SINCE NEW WITH NO OVERHAULS. CONSIDERING THE HIGH TIME, THIS APPEARS TO HAVE BEEN A PRIMARY FAILURE OF THE GEARS DUE TO NORMAL OPERATIONAL WEAR.   PART TC:  18,399.
